MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM STARDRIVE SCRWDRVR BLADE W/SPRG HLDG SLV SHRT/66MM MQC; SCREWDRIVER

SYNTHES GMBH 2.0MM STARDRIVE SCRWDRVR BLADE W/SPRG HLDG SLV SHRT/66MM MQC; SCREWDRIVER
Model Number 314.676
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6), 2021, the holding sleeve for the 2.0 screwdriver shaft had a 1.0 screw holder (green), therefore it was not possible to grasp the screw with it and made it difficult to insert it into the bone.Procedure as completed successfully with a twenty (20) minute delay.This report is for a 2.0mm stardrive screwdriver blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Patient id also reported as (b)(6).Part: 314.676 lot: 8315480 manufacturing site: (b)(4).Release to warehouse date: june 12, 2013 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the received image(s).The image(s) was reviewed, and the complaint condition was confirmed as the image showed the collet has loosened from the instrument which may hinder functionality.As the instrument(s) was not returned, an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed an no issues were noted conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: scrdriver shaft 2 w/hold-sleeve l66 was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the device was not having any visual damage but the collect which hold the drill bit was loose.No other issues were identified.Functional test: a functional test was performed when the device was assembled the collect was not holding the drill bit.Which confirms the alleged complaint condition of unable to assemble.Dimensional inspection: checked outer diameter of star drive blade with caliper per drawing.Outer diameter: measured = pass document/specification review the following document(s) was reviewed: -2.0mm stardrive blade for use with holding sleeve -2.0mm stardrive blade with holding sleeve short(t6) no design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint can be confirmed for scrdriver shaft 2 w/hold-sleeve l66.A definitive root cause could not be identified for the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM STARDRIVE SCRWDRVR BLADE W/SPRG HLDG SLV SHRT/66MM MQC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11786919
Report Number8030965-2021-03660
Device Sequence Number11671121
Product Code HXX
UDI-Device Identifier10887587037646
UDI-Public(01)10887587037646
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.676
Device Catalogue Number314.676
Device Lot Number8315480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Initial Date Received by Manufacturer 04/11/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING